zbMATH — the first resource for mathematics

The incompressible limit in \(L^p\) type critical spaces. (English) Zbl 1354.35096
Summary: This paper aims at justifying the low Mach number convergence to the incompressible Navier-Stokes equations for viscous compressible flows in the ill-prepared data case. The fluid domain is either the whole space, or the torus. A number of works have been dedicated to this classical issue, all of them being, to our knowledge, related to \(L^2\) spaces and to energy type arguments. In the present paper, we investigate the low Mach number convergence in the \(L^p\) type critical regularity framework. More precisely, in the barotropic case, the divergence-free part of the initial velocity field just has to be bounded in the critical Besov space \(\dot{B}^{d/p-1}_{p,r}\cap\dot{B}^{-1}_{\infty,1}\) for some suitable \((p,r)\in [2,4]\times [1,+\infty].\) We still require \(L^2\) type bounds on the low frequencies of the potential part of the velocity and on the density, though, an assumption which seems to be unavoidable in the ill-prepared data framework, because of acoustic waves. In the last part of the paper, our results are extended to the full Navier-Stokes system for heat conducting fluids.

35Q35 PDEs in connection with fluid mechanics
76D05 Navier-Stokes equations for incompressible viscous fluids
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
76Q05 Hydro- and aero-acoustics
42B25 Maximal functions, Littlewood-Paley theory
35B40 Asymptotic behavior of solutions to PDEs
35B45 A priori estimates in context of PDEs
Full Text: DOI
[1] Alazard, T, Low Mach number limit of the full Navier-Stokes equations, Arch. Ration. Mech. Anal., 180, 1-73, (2006) · Zbl 1108.76061
[2] Bahouri, H., Chemin, J.-Y., Danchin, R.: Fourier Analysis and Nonlinear Partial Differential Equations. Grundlehren der mathematischen Wissenschaften, 343, Springer (2011) · Zbl 1227.35004
[3] Bony, J-M, Calcul symbolique et propagation des singularités pour LES équations aux dérivées partielles non linéaires, Annales Scientifiques de l’école Normale Supérieure, 14, 209-246, (1981) · Zbl 0495.35024
[4] Cannone, M., Meyer, Y., Planchon, F.: Solutions autosimilaires des équations de Navier-Stokes. Séminaire Équations aux Dérivées Partielles de l’École Polytechnique (1993-1994) · Zbl 1311.35214
[5] Charve, F; Danchin, R, A global existence result for the compressible Navier-Stokes equations in the critical \(L^p\) framework, Arch. Ration. Mech. Anal., 198, 233-271, (2010) · Zbl 1229.35167
[6] Chemin, J-Y, Théorèmes d’unicité pour le système de Navier-Stokes tridimensionnel, J. d’Analyse Mathématique, 77, 25-50, (1999) · Zbl 0938.35125
[7] Chikami, N; Danchin, R, On the well-posedness of the full compressible Navier-Stokes system in critical Besov spaces, J. Differ. Equ., 258, 3435-3467, (2015) · Zbl 1311.35185
[8] Danchin, R, Local theory in critical spaces for compressible viscous and heat-conductive gases, Commun. Partial Differ. Equ., 26, 1183-1233, (2001) · Zbl 1007.35071
[9] Danchin, R, Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141, 579-614, (2000) · Zbl 0958.35100
[10] Danchin, R, Global existence in critical spaces for flows of compressible viscous and heat-conductive gases, Arch. Ration. Mech. Anal., 160, 1-39, (2001) · Zbl 1018.76037
[11] Danchin, R, Zero Mach number limit in critical spaces for compressible Navier-Stokes equations, Ann. Sci. École Norm. Sup., 35, 27-75, (2002) · Zbl 1048.35054
[12] Danchin, R, Zero Mach number limit for compressible flows with periodic boundary conditions, Am. J. Math., 124, 1153-1219, (2002) · Zbl 1048.35075
[13] Danchin, R.: Fourier Analysis methods for compressible flows, Topics on compressible Navier-Stokes equations, états de la recherche SMF, Chambéry (2012)
[14] Danchin, R, A Lagrangian approach for the compressible Navier-Stokes equations, Annales de l’Institut Fourier, 64, 753-791, (2014) · Zbl 1311.35214
[15] Danchin, R; He, L, The Oberbeck-Boussinesq approximation in critical spaces, Asymptot. Anal., 84, 61-102, (2013) · Zbl 1294.35093
[16] Desjardins, B; Grenier, E, Low Mach number limit of viscous compressible flows in the whole space, proc. roy. soc. London ser. A, math. phys, Eng. Sci., 455, 2271-2279, (1999) · Zbl 0934.76080
[17] Desjardins, B; Grenier, E; Lions, P-L; Masmoudi, N, Incompressible limit for solutions of the isentropic Navier-Stokes equations with Dirichlet boundary conditions, J. de Mathématiques Pures et Appliquées, 78, 461-471, (1999) · Zbl 0992.35067
[18] Feireisl, E., Novotný, A.: Singular limits in thermodynamics of viscous fluids. Birkhäuser Verlag, Basel. Advances in Mathematical Fluid Mechanics (2009) · Zbl 1007.35071
[19] Fujita, H; Kato, T, On the Navier-Stokes initial value problem I, Arch. Ration. Mech. Anal., 16, 269-315, (1964) · Zbl 0126.42301
[20] Hagstrom, T; Lorenz, J, All-time existence of classical solutions for slightly compressible flows, SIAM J. Math. Anal., 29, 652-672, (1998) · Zbl 0907.76073
[21] Haspot, B, Existence of global strong solutions in critical spaces for barotropic viscous fluids, Arch. Ration. Mech. Anal., 202, 427-460, (2011) · Zbl 1427.76230
[22] Haspot, B, Well-posedness in critical spaces for the system of compressible Navier-Stokes in larger spaces, J. Differ. Equ., 251, 2262-2295, (2011) · Zbl 1229.35182
[23] Haspot, B.: Global existence of strong solution for shallow water system with large initial data on the irrotational part. arXiv:1201.5456 · Zbl 1369.35060
[24] Hoff, D, The zero-Mach limit of compressible flows, Comm. Math. Phys., 192, 543-554, (1998) · Zbl 0907.35098
[25] Klainerman, S; Majda, A, Compressible and incompressible fluids, Comm. Pure Appl. Math., 35, 629-651, (1982) · Zbl 0478.76091
[26] Klein, R, Multiple spatial scales in engineering and atmospheric low Mach number flows. M2AN, Math. Model. Numer. Anal., 39, 537-559, (2005) · Zbl 1130.76326
[27] Kozono, H; Yamazaki, M, Semilinear heat equations and the Navier-Stokes equations with distributions in new function spaces as initial data, Commun. Partial Differ. Equ., 19, 959-1014, (1994) · Zbl 0803.35068
[28] Kreiss, H-O; Lorenz, J; Naughton, MJ, Convergence of the solutions of the compressible to the solutions of the incompressible Navier-Stokes equations, Adv. Appl. Math., 12, 187-214, (1991) · Zbl 0728.76084
[29] Lions, P.-L.: Mathematical Topics in Fluid Mechanics, Oxford Science Publications, vol. 2. Compressible models, The Clarendon Press, Oxford University Press, New-York (1998) · Zbl 0908.76004
[30] Lions, P-L; Masmoudi, N, Une approche locale de la limite incompressible, C.R. Acad. Sci. Paris Sér. I Math., 329, 387-392, (1999) · Zbl 0937.35132
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.